# SDR EA25200803022

- Difficulty date: December 18, 2007
- Submitted: January 10, 2008
- Operation: General aviation
- Aircraft: N1031U
- Make and model: Piper PA-34-200
- Aircraft serial: 347250012
- Aircraft time: 9,840 hours
- Engine: Lyc IO360A1A
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Fitting
- Part number: 68257000
- Condition: Corroded
- Part time: 9,840 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING WINDSHIELD REPLACEMENT, MECHANIC NOTED STEEL FITTINGS AND ATTACHING HARDWARE WERE SUBSTANTIALLY CORRODED. FUNCTION OF FITTINGS IS ATTACHMENT OF FUSELAGE OVERHEAD A PILLAR TO FUSELAGE STRUCTURE PROPER. OTHER THAN SOME RIVETS THROUGH THE SKINS, THESE FITTINGS ARE THE MAJOR STRUCTURAL ATTACHMENTS OF THE CABIN OVERHEAD TO THE FUSELAGE STRUCTURE. CAUSE OF CORROSION APPEARS TO BE FOAM INSULATION, HELD IN CONSTANT CONTACT WITH THE FITTINGS, BECOMING AND REMAINING WET THROUGH LEAKING WINDSHIELDS. MECHANIC RECOMMENDS REMOVING PORTION OF INSULATION IN CONTACT WITH FITTINGS AND INSPECTING THIS AREA AT EACH 100 HOUR/ANNUAL INSPECTION. ACCESS IS GAINED THROUGH SIMPLE REMOVAL OF INTERIOR WINDSHIELD PILLAR TRIM PANELS.
